Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2007, 2:19 PM CDT for Pontotoc County, Union County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 2:19 PM CDT (19:19 UTC)
- Expired
- May 10, 2007, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:30 PM CDT | HAIL 1 | Ecru, MS | QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 101918 SVRMEG MSC115-145-102000- /O.NEW.KMEG.SV.W.0079.070510T1919Z-070510T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 300 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ECRU...OR ABOUT 8 MILES SOUTH OF NEW ALBANY. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HARMONY AND KEOWNVILLE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3430 8887 3458 8887 3458 8923 3425 8923 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:11 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 10, 10:11 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1011 AM CDT THU MAY 10 2007 .DISCUSSION... A WARM AND HUMID AIRMASS PERSISTS ACROSS THE MID SOUTH THIS MORNING. DAYTIME HEATING CONTINUES ACROSS MOST OF THE AREA AND THIS HAS ALLOWED FOR INCREASED INSTABILITY TO DEVELOP. THIS SHOULD CONTINUE AND WITH THE ENVIRONMENT ONLY WEAKLY CAPPED IN MOST AREAS...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO BECOME MORE NUMEROUS LATER THIS AFTERNOON DURING PEAK DAYTIME HEATING. HAVE RAISED POPS TO LIKELY ACROSS SOUTHWEST PORTIONS OF THE AREA WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALREADY ONGOING THIS MORNING. HAVE ALSO LOWERED TEMPS A BIT IN WESTERN AREAS DUE TO INCREASED CLOUD COVER AND ONGOING CONVECTION. OTHERWISE...FORECAST LOOKS ON TRACK. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 224 AM CDT THU MAY 10 2007/ DISCUSSION... ANOTHER DAY OF SCATTERED AFTERNOON THUNDERSTORMS IS IN STORE FOR THE AREA. CONDITIONS HAVE NOT CHANGED MUCH FROM YESTERDAY EXCEPT THAT THERE IS MORE CLOUD COVER FROM LAST NIGHT/S THUNDERSTORMS ACTIVITY. THIS MAY KEEP TEMPS DOWN A COUPLE DEGREES FROM YESTERDAY. ATMOSPHERE REMAINS MOIST AND UNSTABLE OVER THE REGION AS THE UPPER LOW MOVES THROUGH EAST TEXAS TODAY. WIND FIELDS ARE WEAK IN THE LOWER LEVELS WHICH SHOULD PREVENT WIDESPREAD SEVERE ACTIVITY. LIKE YESTERDAY...THERE COULD BE AN ISOLATED STORM OR TWO THAT PRODUCES SMALL HAIL WITH LOCALIZED DAMAGING WIND. CONVECTION SHOULD CONTINUE THROUGH THE EVENING BEFORE DIMINISHING OVERNIGHT. VERY MUCH A REPEAT SITUATION FOR FRIDAY AS THE UPPER LOW BEGINS TO MOVE INTO THE CENTRAL GULF. ACTIVITY MAY BE MORE CONTAINED ACROSS THE NORTHERN HALF OF THE FORECAST AREA AS MODELS ARE SHOWING SOME DRIER AIR OVER MS. ALTHOUGH...THERE ARE SOME DOUBTS AS TO WHETHER OR NOT THE LACK OF MOISTURE IS PROPERLY RESOLVED. RAIN CHANCES SHOULD BEGIN TO DECLINE ON SATURDAY AS THE LOW MOVES FURTHER INTO THE GULF. GFS/NAM CONTINUE TO SHOW MOISTURE HANGING OVER THE REGION WITH THE NAM A LITTLE FURTHER NORTH WITH THIS MOISTURE. ON SUNDAY...DRIER AIR ADVECTS INTO THE REGION FROM THE NORTH AND THE FIRST HALF OF THE WEEK APPEARS TO BE DRY WITH TEMPS IN THE 80S AND LOWS MAINLY IN THE 60S. NEXT CHANCE OF RAIN IS WEDNESDAY AS A FRONT APPROACHES THE REGION FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 88 69 86 68 / 50 30 50 30 MKL 89 65 85 63 / 50 30 50 30 JBR 86 65 84 65 / 50 30 50 30 TUP 89 66 86 65 / 50 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/DNV
Hazardous weather outlook, May 10, 3:14 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU MAY 10 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
In the hours before
Special weather statement, May 10, 1:32 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 132 PM CDT THU MAY 10 2007 TNZ090-091-101915- HARDEMAN TN-MCNAIRY TN- 132 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES NORTH OF POCAHONTAS AT 132 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT. A FLASH FLOOD WARNING IS IN EFFECT FOR HARDEMAN AND MCNAIRY COUNTIES THROUGH 33 PM CDT.
Special weather statement, May 10, 1:32 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED LAST LINE NATIONAL WEATHER SERVICE MEMPHIS TN 132 PM CDT THU MAY 10 2007 TNZ090-091-101915- HARDEMAN TN-MCNAIRY TN- 132 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES NORTH OF POCAHONTAS AT 132 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR HARDEMAN AND MCNAIRY COUNTIES THROUGH 330 PM CDT.
Local storm report, May 10, 1:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
141 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL W RIPLEY 34.73N 88.94W
05/10/2007 E0.88 INCH TIPPAH MS LAW ENFORCEMENT
HAIL NEAR RIPLEY AIRPORT ON HWY 4
&&
MRMSpecial weather statement, May 10, 1:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 145 PM CDT THU MAY 10 2007 MSZ003-101915- BENTON MS- 145 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF GRAVESTOWN AT 145 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN BENTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, May 10, 1:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 147 PM CDT THU MAY 10 2007 TNZ004-101930- HENRY TN- 147 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF COTTAGE GROVE AT 147 PM CDT...MOVING NORTH AT 10 MPH. PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM CDT.
Special weather statement, May 10, 1:55 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 155 PM CDT THU MAY 10 2007 MSZ014-101945- UNION MS- 155 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF ETTA AT 155 PM CDT... MOVING NORTHEAST AT 5 MPH. PEOPLE IN UNION COUNTY...INCLUDING THE CITY OF NEW ALBANY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 47 min |
| May 10, 1:36 PM CDT | Flash Flood Warning | MEG | Tippah | 114 min |
| May 10, 2:15 PM CDT | Flash Flood Warning | MEG | Union | 2 hr |
| May 10, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 44 min |
| May 10, 2:58 PM CDT | Flash Flood Warning | MEG | Pontotoc | 2 hr |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 51 min |
| May 10, 3:40 PM CDT | Flash Flood Warning | MEG | Itawamba | 3 hr |
| May 10, 4:10 PM CDT | Flash Flood Warning | MEG | Calhoun | 2 hr |
| May 10, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 34 min |
| May 10, 6:16 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 119 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.